I am about to give up, if someone from this site can't direct me where to go next I don't know what I'll do. :confused: I am a 51 y/o obese mother of 6 kids with a disabled husband. Have had diarrhea for several years (sometimes bloody). We lost our youngest at 14 to a PE 3 years ago. I began to lose my hair shortly after, which was all thought to be stress related. I mention this only to show that MDs have put a lot of my symptoms off to my life cicumstances. Several colonscopies/endoscopies have shown nothing abnormal. I have taken Prevacid on and off since 1998 for GERD, am also on Glucophage 1000 once daily, also Lisinopril and Celexa. Was diagnosed with HSP Vasculitis 2 years ago (It is a children's disease but mine was verified by biopsy...).
In Jan 07, I saw my PCP for memory loss. After chatting, she ordered labs - including a B12 serum test, which came back "low" - somewhere in the 200s I seem to recall. She had me come in for B12 injections once a week for four weeks, then monthly. I had suffered daily headaches for several years and noted these left during that period - and about 3 weeks after a monthly injection the headache would return. So I went to every three weeks for an injection. In May, I asked my PCP if we could do a serum test to see what my B12 level is at the 3 week mark, prior to injection. It seems to hover somewhere between 300-450 or so at that point.
In my studies online, I have apparently had several symptoms of B12 deficiency - fatigue, of course (doesn't everyone experience that though?), balance problems (walking in the dark or going down stairs w/o holding on tight to the rail? no way!). Brain fog - I've even tried to write my old address from 17 years ago, and the year on many of my checks I've written is often 1970 something. ??? I work in an ER and have trouble processing information that I never had trouble with in the past, in addition to many other signs/symptoms. I also experience severe stiffness of joints and lately some of my finger joints have been painful and stiff, don't know if this is related to B12 deficiency.
Was diagnosed in April with an anal fissure. Continue to have abd pain and diarrhea on and off. I thought perhaps it was leading to Crohn's Disease, but just had a CT of the abdomen/pelvis last week which showed nothing. However, I often feel very bloated and then have diarrhea directly after eating.
About 6 weeks ago, I felt like maybe I was developing an allergic reaction with my lips - they felt numb and swollen one morning. By mid day, they were very swollen, but by night it was gone, replaced with some little bumps on the lips that came and went within an hour. Then my lips became dry and burned, then peeled. Over the course of several days they oozed, almost felt like they were sweating. Not easy to see with the naked eye but by morning, I had a "thin, easily removed with water" crust on my lips. This process repeats itself weekly - several times a week. Around my mouth I look like a little kid who keeps licking and makes it dry. The only thing I've found to help relieve the burning feeling is Eucerin cream covered with polysporin, which I wake several times a night to slather on or I feel like my lips are swollen tight and are extremely dry.
I don't know if any of this is related but I'm at a loss as to what kind of MD to see. The gastro guy seems to think I don't have Crohns, my PCP mentioned vitamin B deficiency also can cause the lip trouble (I can't find anything like this online though!). Other than the slight balance problem the neurologist says he doesn't think he can help me since I'm already on the B12 injections. It's too late to do the homocysteine levels, I guess, to really investigate the B12 problem but after reading here it seems that maybe the Glucophage and Prevacid might also be a cause, as well as the chronic diarrhea. ??? Sorry this is so long, but can anyone direct me? Thank you for your help. :rolleyes:
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?